MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RETRIEVAL BASKET V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RETRIEVAL BASKET V
Model Number FG-V422PR
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc).The exact cause has been under investigation.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During an emergency lithotripsy with a bml-110a, the proximal side of the basket wire of the subject device is torn outside of the patient.The user tried to pull the wire into the tube but it was failed.The user tried to get a mechanical lithotriptor basket to put it over the basket and smashed the stone, unfortunately this did not work.The patient was sedated for about 6 hours and had to be transferred to another hospital for further treatment.No further information was provided.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The broken wire of the subject device was returned to olympus medical systems corp.(omsc) for evaluation.The length of the broken wire is 1060 mm.The rest of the wire, the tube, and the operation portion were not sent back.Omsc found that the proximate side of the operation wire was broken at the joint of the operation pipe.There was ductile fracture by tensile load at the distal side of the breaking point.There was no abnormality in the diameter of the operation wire.Based on the past similar cases, it was known that during crushing the calculus using the bml-110a-1, a larger load than durability strength of the product was applied due to the factors such as size, hardness, and shape of the calculus.As a result, the operating pipe broke off.The above device handling has been warned in the instruction manual as follows; do not use this instrument if the target calculus is found to be impossible to retrieve through preoperative diagnosis, interoperative contrast enhancing, or after papillotomy/papillary dilation.Do not use this instrument to grasp multiple calculi at one time.Doing so may make it impossible to remove the basket (with calculi engaged) from the patient.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.The lot number of the subject device is unknown.As a result of checking the manufacturing record for past one year from the delivery date (july 4, 2018, lot no: 78k to 87k), it was found no irregularities.Based on the past similar cases, omsc presumes that the event occurred due to the following occurrence mechanism.-the subject device could not be removed since the basket grasp a large calculus or multiple calculi at once.-since the calculus was hard, the subject device was subjected to an excessive load and the wire of the subject device was broken off.The above device handling has warned in the instruction manual as follows.*do not use this instrument if the target calculus is found to be impossible to retrieve through preoperative diagnosis, interoperative contrast enhancing, or after papillotomy/papillary dilation.Do not use this instrument to grasp multiple calculi at one time.Doing so may make it impossible to remove the basket (with calculi engaged) from the patient.*use this instrument with a hospitalization plan ready and the understanding that, if the calculus is too hard to be crushed by the lithotriptor (bml-110a-1), the instrument may become irreversibly damaged and open surgery may have to take place in order to remove the calculus.*check that no abnormality is detected in the action of the handle.If there is any abnormality, the calculus may not be retrieved and/or the basket with calculus engaged may become impacted in the body.*when the basket does not open and/or close smoothly, do not apply force but move the forceps elevator, set the endoscope¿s bending angle back, or move the position of the basket until the basket opens and closes smoothly.If the action of opening/closing the basket is forced, the tube may stretch and the resistance in operating the handle may increase.Also, the calculus may not be retrieved, and/or the basket with calculus engaged may become impacted in the body.*repetition of calculus retrieval will deform and/or deteriorate this instrument.Deformation and/or deterioration may make it difficult to retrieve a calculus or could cause the basket with calculus engaged to become impacted in the body.If calculus retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or worn, tube sheath is bent, etc.) is detected during the inspection.

Brand Name
SINGLE USE RETRIEVAL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8698671
Report Number8010047-2019-02191
Device Sequence Number2292650
Product Code LQR
UDI-Device Identifier04953170244049
UDI-Public04953170244049
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V422PR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer08/05/2019
10/28/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date08/21/2019
11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;